Accessibility navigation


Efficient evaluation of highly oscillatory acoustic scattering surface integrals

Ganesh, M., Langdon, S. and Sloan, I. H. (2007) Efficient evaluation of highly oscillatory acoustic scattering surface integrals. Journal of Computational and Applied Mathematics, 204 (2). pp. 363-374. ISSN 0377-0427

Full text not archived in this repository.

To link to this article DOI: 10.1016/j.cam.2006.03.029

Abstract/Summary

We consider the approximation of some highly oscillatory weakly singular surface integrals, arising from boundary integral methods with smooth global basis functions for solving problems of high frequency acoustic scattering by three-dimensional convex obstacles, described globally in spherical coordinates. As the frequency of the incident wave increases, the performance of standard quadrature schemes deteriorates. Naive application of asymptotic schemes also fails due to the weak singularity. We propose here a new scheme based on a combination of an asymptotic approach and exact treatment of singularities in an appropriate coordinate system. For the case of a spherical scatterer we demonstrate via error analysis and numerical results that, provided the observation point is sufficiently far from the shadow boundary, a high level of accuracy can be achieved with a minimal computational cost.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical and Physical Sciences > Department of Mathematics and Statistics
ID Code:923
Publisher:Elsevier

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation